EconPapers    
Economics at your fingertips  
 

Markovian Equilibrium in a Class of Stochastic Games: Existence Theorems for Discounted and Undiscounted Models

Prajit K Dutta and Rangarajan Sundaram

Economic Theory, 1992, vol. 2, issue 2, 197-214

Abstract: We study a strategic version of the neoclassical growth model under possible production uncertainty. For a general specification of the problem, we establish (1) the existence of stationary Markov equilibria in pure strategies for the discounted game, and (2) the convergence, under a boundedness condition, of discounted equilibrium strategies to a pure strategy stationary Markovian equilibrium of the undiscounted game as the discount factor tends to unity. The same techniques can be used to prove that such convergence also obtains in all finite-state, finite-action stochastic games satisfying a certain "full communicability" condition. These results are of special interest since there are well known examples in the literature in which the limit of discounted.equilibria fails to be an equilibrium of the undiscounted game.

Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (44)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:2:y:1992:i:2:p:197-214

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:joecth:v:2:y:1992:i:2:p:197-214